Long time no see! Since you've been good about updating us, describing your case history, and showing pictures, I took the liberty to post your story on the Case Histories section of the wiki I created. I think it is especially important for past users of Accutane, who make up a significant portion of sufferers of the condition of dry, peeling lips. You are welcome to join and edit your story or add to it if you'd like (just click on my profile pic to find the link).
More importantly, I wanted to make sure you were aware of the potential risks of Protopic and your steroid cream before you continue using them. If you choose to discontinue treatment, please keep us posted as to whether the condition stays away or worsens (hopefully the former). This is what I wrote up on the Warnings section of the wiki:
* aka tacrolimus ointment, Prograf
* A steroid-free immunosuppressive treatment for eczema (atopic dermatitis), works by inhibiting T-cell production of interleukin-2
* In 2005 the FDA required the manufacturers to include a warning that it may pose a risk of skin cancer and non-Hodgkins lymphoma
* Long-term safety of the product is unknown
* One user reported initial burning sensation, and a slight expansion of the area where the lips peeled; another user reporting an increase in the rate of peeling after using it
* Commonly prescribed by dermatologists when faced with chronic peeling lips, this treatment has been reported to have reduced pain, swelling, and irritation
* Hydrocortisone is only recommended for short treatment periods and must be discontinued
* Many users report after discontinuing treatment that peeling returned and was worse
* Some users report that the rate of peeling increased due to hydrocortisone
* Topical corticosteroid use may inhibit local immune response rendering the skin more susceptible to infections.
* Local adverse effects of hydrocortisone application may commonly include burning, itching, or irritation. Long-term use of potent topical corticosteroids may result in skin atrophy and thinning.